Alert archive / Texas / Flood Watches in 2021
Flood Watch 1, NWS Amarillo, TX
NWS Amarillo, TX issued this flood watch at May 30, 2021, 2:27 PM CDT for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at May 30, 2021, 7:00 PM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- May 30, 2021, 2:27 PM CDT (19:27 UTC)
- In effect from
- May 30, 2021, 7:00 PM CDT
- Expired
- May 31, 2021, 7:00 AM CDT
- In force
- 12 hr
- Issued by
- NWS Amarillo, TX
- Flood severity
- None
All 23 counties
Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 7.5 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 64 J/kg
- Mixed-layer CIN
- -307 J/kg
- Mixed-layer LCL
- 1320 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
301 WGUS64 KAMA 301927 FFAAMA URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Amarillo TX 227 PM CDT Sun May 30 2021 OKZ001>003-TXZ001>020-317-310330- /O.NEW.KAMA.FA.A.0001.210531T0000Z-210531T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- Including the cities of Wheeler, Dalhart, Claude, Pampa, Gruver, Clarendon, Borger, Amarillo, Perryton, Palo Duro Canyon, Panhandle, Boise City, Higgins, Canadian, Miami, White Deer, Wellington, Vega, Booker, Hereford, Keyes, Spearman, Channing, Forgan, Dumas, Shamrock, Canyon, Stratford, Follett, Beaver, Hartley, and Guymon 227 PM CDT Sun May 30 2021 ...FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH MONDAY MORNING... The National Weather Service in Amarillo has issued a * Flood Watch for Portions of the Panhandle of Oklahoma, including the following areas, Beaver, Cimarron and Texas. Portions of the Panhandle of Texas, including the following areas, Armstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley, Gray, Hansford, Hartley, Hemphill, Hutchinson, Lipscomb, Moore, Ochiltree, Oldham, Palo Duro Canyon, Potter, Randall, Roberts, Sherman and Wheeler. * From 7 PM CDT this evening through Monday morning. * Widespread thunderstorms producing heavy rainfall with totals of around 1 to 3 inches with isolated higher amounts in short periods of time are expected to move across the region this evening and overnight. This may lead to flooding and flash flooding of small creeks and ditches, low water crossings and especially poor drainage locations within urban areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ MJG
1 follow-up statement
938 WGUS64 KAMA 310322 FFAAMA Flood Watch National Weather Service Amarillo TX 1022 PM CDT Sun May 30 2021 OKZ001>003-TXZ001>020-317-311200- /O.CON.KAMA.FA.A.0001.000000T0000Z-210531T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- Including the cities of Wheeler, Dalhart, Claude, Pampa, Gruver, Clarendon, Borger, Amarillo, Perryton, Palo Duro Canyon, Panhandle, Boise City, Higgins, Canadian, Miami, White Deer, Wellington, Vega, Booker, Hereford, Keyes, Spearman, Channing, Forgan, Dumas, Shamrock, Canyon, Stratford, Follett, Beaver, Hartley, and Guymon 1022 PM CDT Sun May 30 2021 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT MONDAY... The Flood Watch continues for * Portions of the Panhandle of Oklahoma, including the following areas, Beaver, Cimarron and Texas. Portions of the Panhandle of Texas, including the following areas, Armstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley, Gray, Hansford, Hartley, Hemphill, Hutchinson, Lipscomb, Moore, Ochiltree, Oldham, Palo Duro Canyon, Potter, Randall, Roberts, Sherman and Wheeler. * Until 7 AM CDT Monday. * Widespread thunderstorms producing heavy rainfall with totals of around 1 to 3 inches with isolated higher amounts in short periods of time are expected to move across the region this evening and overnight. This may lead to flooding and flash flooding of small creeks and ditches, low water crossings and especially poor drainage locations within urban areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ Ferguson
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this flood watch went out at May 30, 1:15 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, May 30, 1:15 PM CDT, 1 hour 12 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 115 PM CDT Sun May 30 2021 .AVIATION... CIGS have finally been raising and are generally MVFR or above for most, but few small areas of IFR remain including at GUY. These should also lift through mid aftn. Widespread showers and thunderstorms are expected tonight and these will have potential to be severe and produce very heavy rainfall. The bulk of the activity will occur between 00Z and 08Z with a main complex that will move west to east and this is timing provided in TAFs. Isolated storms are possible prior to the main line and additional scattered weaker storms are expected after the main activity through 18z, but these are not accounted for in TAFs currently directly given uncertainty. IFR CIGS are expected to again develop in the wake of these storms as a weak boundary slides into the area and abundant low level moisture remains in place. Gittinger && .PREV DISCUSSION... /Issued 645 AM CDT Sun May 30 2021/ AVIATION... For the 12Z TAFs, a low confidence and complicated forecast is the theme of this cycle. Expect periods of showers and thunderstorms across the area as an upper level storm system organizes over the southwest states. Confidence is low on timing individual rounds of precipitation as well as low cigs, and amendments may become necessary. 02 PREV DISCUSSION... /Issued 433 AM CDT Sun May 30 2021/ DISCUSSION... Rather busy night last evening into this shift with severe weather. The active weather pattern will continue. For today through Memorial Day, an upper level trof of low pressure is forecast to develop over the southwest states. Models are in decent agreement on this scenario. Plenty of moisture is expected to be in place across the area. Minor impulses are progged to eject northeast from the main storm system, and will assist in the development of more showers and thunderstorms during this time period. Some storms may become severe late this afternoon and evening, with large hail and damaging winds the primary hazards due to the combination of an approaching minor upper level shortwave trof, an unstable atmosphere, adequate CAPE and shear, and more than sufficient moisture. Also, there will be a window late this afternoon into the mid evening for the potential of an isolated tornado across the western half of the area. In addition, the threat for heavy rainfall from the strongest storms will continue, which could lead to flooding or flash flooding today into Memorial Day. Latest medium range model guidance continues to suggest a downward trend in precipitation chances for Tuesday and Wednesday as part of the upper level trof advances eastward and away from the area, while the remaining part drifts southwest to a position near Baja, California and becomes quasi-stationary. A general weakness in the upper level pattern or some semblance of weak upper level troffing is progged by medium range models Thursday into Saturday, which warrants the possibility of at least isold tstm development across parts of the fcst area durg this time period. Medium range models are hinting at this and is now reflected in NBM pops for late this week. This fcst pckg follows suit by utilizing NBM pops and temperatures. 02 HYDROLOGY...Today through Memorial Day. Multiple ingredients will be in place through Memorial Day to warrant a concern for heavy rainfall across the forecast area which could lead to flooding or flash flooding. Plenty of deep moisture will be present as seen by progged PWAT values which are slated to exceed the 90th percentile and well above climatological values for late May. Minor impulses ejecting northeast from the main upper low over the southwest states will assist in providing the necessary lift for shower and tstm development durg this time period. Also, the potential exists for repeat development of showers and tstms and attendant training of the precipitation, which would increase the threat for flooding or flash flooding. Finally, recent rainfall during the past couple weeks has resulted in wet soils and grounds across much of the fcst area. While the above elements are favorable for flooding and flash flooding, there still exists one big caveat that could throw a wrench into this scenario. Specifically, how this morning's precipitation evolution affects the atmosphere's recovery period later today will strongly dictate how well the next round of showers and storms impacts the area later this afternoon and tonight. If our region remains too cool, cloudy, and more stable than is currently anticipated, then the extent and magnitude of additional precipitation development will be problematic. Therefore, have held off issuance of any flood highlights for this pckg due to this uncertainty just outlined. Nevertheless, Flood/Flash Flood Watches may still need to be considered by later shifts for later today or tonight if confidence increases as to where such headlines may be needed based on expected rainfall accumulations. 02 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. &&
Hazardous weather outlook, May 30, 4:03 AM CDT, 10 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 403 AM CDT Sun May 30 2021 OKZ001>003-TXZ001>020-317-302100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 403 AM CDT Sun May 30 2021 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Today and Tonight. Thunderstorms are expected to develop today and tonight across the Oklahoma and Texas Panhandles. Some storms may become severe late this afternoon and evening, with large hail and damaging winds the primary hazards. However, an isolated tornado cannot be ruled out across the western half of the area. In addition, the strongest storms will be capable of producing heavy rainfall, which may lead to flooding or flash flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms will be possible across the Oklahoma and Texas Panhandles Memorial Day through Wednesday evening, and then across parts of the area Thursday afternoon through Saturday. Any storms that develop are expected to remain below severe levels at this time. In addition, the strongest storms on Memorial Day will be capable of producing heavy rainfall, which may lead to flooding or flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter groups and emergency management officials across the Oklahoma and Texas Panhandles should remain alert and be ready for possible activation late this afternoon and evening. 02
In the hours before
Special weather statement, May 30, 1:03 PM CDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Amarillo TX
103 PM CDT Sun May 30 2021
OKZ003-301845-
Beaver OK-
103 PM CDT Sun May 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BEAVER COUNTY UNTIL 145
PM CDT...
At 102 PM CDT, Doppler radar was tracking a strong thunderstorm near
Slapout, or 16 miles west of Laverne, moving northeast at 35 mph.
Penny size hail will be possible with this storm.
Locations impacted include...
Gate, Knowles, Elmwood and Slapout.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
LAT...LON 3695 10000 3653 10001 3651 10005 3659 10062
3700 10026 3700 10013
TIME...MOT...LOC 1802Z 237DEG 31KT 3663 10017
MJGThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 12:04 AM CDT | Special Weather Statement | AMA | Dallam, Hartley | 56 min |
| May 30, 1:08 AM CDT | Severe Thunderstorm Warning | AMA | Hartley, Oldham | 64 min |
| May 30, 1:40 AM CDT | Tornado Warning | AMA | Oldham | 16 min |
| May 30, 2:30 AM CDT | Special Weather Statement | AMA | Hartley | 30 min |
| May 30, 2:51 AM CDT | Special Weather Statement | AMA | Oldham | 24 min |
| May 30, 2:54 AM CDT | Special Weather Statement | AMA | Oldham | 66 min |
| May 30, 3:43 AM CDT | Special Weather Statement | AMA | Moore, Sherman | 62 min |
| May 30, 3:56 PM CDT | Special Weather Statement | AMA | Sherman | 34 min |
| May 30, 5:14 PM CDT | Severe Thunderstorm Warning | AMA | Dallam | 61 min |
| May 30, 6:08 PM CDT | Tornado Warning | AMA | Dallam, Sherman | 52 min |
| May 30, 6:46 PM CDT | Areal Flood Advisory | AMA | Dallam | 4 hr |
| May 30, 6:54 PM CDT | Tornado Warning | AMA | Dallam, Sherman | 51 min |
| May 29, 7:45 PM CDT | Tornado Warning | AMA | Cimarron | 45 min |
| May 29, 8:27 PM CDT | Tornado Warning | AMA | Cimarron | 48 min |
| May 29, 9:05 PM CDT | Tornado Warning | AMA | Cimarron | 55 min |
| May 29, 9:51 PM CDT | Tornado Warning | AMA | Cimarron | 54 min |
| May 29, 10:41 PM CDT | Severe Thunderstorm Warning | AMA | Cimarron | 64 min |
| May 29, 11:48 PM CDT | Special Weather Statement | AMA | Cimarron | 27 min |
| May 30, 1:03 PM CDT | Special Weather Statement | AMA | Beaver | 42 min |
| May 30, 1:19 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 26 min |
| May 30, 3:35 PM CDT | Special Weather Statement | AMA | Cimarron | 25 min |
| May 30, 4:35 PM CDT | Tornado Warning | AMA | Cimarron | 40 min |
| May 30, 5:08 PM CDT | Tornado Warning | AMA | Cimarron | 28 min |
| May 30, 5:35 PM CDT | Severe Thunderstorm Warning | AMA | Cimarron | 55 min |
| May 30, 5:39 PM CDT | Tornado Warning | AMA | Cimarron | 51 min |
| May 30, 5:49 PM CDT | Tornado Warning | AMA | Cimarron | 41 min |
| May 30, 6:14 PM CDT | Tornado Warning | AMA | Cimarron | 46 min |
| May 30, 6:26 PM CDT | Tornado Warning | AMA | Cimarron | 21 min |
| May 30, 6:58 PM CDT | Tornado Warning | AMA | Cimarron | 47 min |
Nearby
Flood Watches in Texas, 2021Flood Watches in Oklahoma, 2021Every flood watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.